Texas, 2018Drought in Texas, August 1 to 31, 2018
August 1 to 31, 2018 · NWS CRP · 2 events in 2 counties and zones
Severe to extreme drought persisted over the western Brush Country counties of La Salle and Webb through the month of August.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe to extreme drought persisted over the western Brush Country counties of La Salle and Webb through the month of August.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 31, 11:50 PM CST, 10 minutes earlier.
Area forecast discussion, Jul 31, 11:50 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1250 AM CDT Wed Aug 1 2018
.DISCUSSION...
See Aviation below for 06Z TAF update.
&&
.AVIATION...
VFR persists across South Texas as showers and storms have
dissipated across the region. A light and variable wind will
persist overnight with a weak frontal boundary stalled across
South and Central Texas. Anticipate patchy fog to develop across
portions of the coastal plains into the Victoria Crossroads,
bringing MVFR visibilities to ALI/VCT/CRP temporarily during the
early morning hours near sunrise. Fog will clear after daybreak,
with VFR persisting at all terminals through the remainder of the
period.
&&
.PREVIOUS DISCUSSION... /Issued 949 PM CDT Tue Jul 31 2018/
DISCUSSION...
Storms are weakening as they approach the northern portions of the
CWFA. Did update POPs over these area but am expecting the storms
to die off within the next couple of hours. Still, did keep a low
chance for precip all areas through about 07Z then eliminate rain
chances over the northern areas after midnight. Adjusted grids
once again.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 73 95 74 93 75 / 10 0 0 10 20
Victoria 70 96 72 95 73 / 10 0 0 10 20
Laredo 76 103 76 101 76 / 10 0 0 0 10
Alice 70 98 72 96 72 / 10 0 0 0 10
Rockport 77 93 78 92 78 / 10 0 0 10 20
Cotulla 71 101 74 100 74 / 10 0 0 0 10
Kingsville 70 98 72 95 74 / 10 0 0 10 10
Navy Corpus 79 91 79 91 79 / 10 0 0 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
LB/84...AVIATION
Hazardous weather outlook, Jul 31, 4:43 AM CST, 19 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
543 AM CDT Tue Jul 31 2018
TXZ229>234-239>247-342>347-442-443-447-011045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
543 AM CDT Tue Jul 31 2018
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms expected Today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered thunderstorms will be possible over the weekend and into
next Monday as moisture increases due to an upper level low pressure
area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-011045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
543 AM CDT Tue Jul 31 2018
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Scattered thunderstorms Today. Isolated thunderstorms Tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered thunderstorms will be possible over the weekend and into
next Monday as moisture increases due to an upper level low pressure
area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
87/80
In the hours before
Local storm report, Jul 31, 6:02 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
702 PM CDT TUE JUL 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FUNNEL CLOUD 5 N BAYSIDE 28.15N 97.24W
07/31/2018 REFUGIO TX PUBLIC
&&
EVENT NUMBER CRP1800152
GWDrought, La Salle
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Severe to extreme drought persisted across La Salle County through the month.
Drought, Webb
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Severe to extreme drought persisted across Webb County through the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 5, 201818 deaths · 1 event
- Rip Currents in Florida, August 1 to 5, 20183 deaths · 8 injured · 5 events
- Rip Currents in Alabama, August 1 to 5, 20183 deaths · 1 injured · 3 events
- Wildfire in California, August 1 to 18, 201838 injured · 2 events
- Wildfire in Washington, August 1 to 31, 2018$82 million · 2 events
- Wildfire in Utah, August 1 to 31, 2018$25 million · 1 event
- Rip Current in California, August 1, 20181 death · 1 event
- Wildfire in Idaho, August 1 to 31, 2018$7.7 million · 4 events
- Wildfire in Colorado, August 1 to 31, 2018$3.5 million · 1 event
- Tornadoes and Flash Flooding in Georgia, August 1 to 2, 2018$293,000 · EF1 · 14 events
- Wildfire in California, August 1 to 31, 20189 injured · 1 event
- Drought in Texas, August 1 to 31, 2018$48,000 · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780335, 780336.